Arkansas, 2013

Wildfire in Arkansas, September 17 to 20, 2013

September 17 to 20, 2013 · NWS LZK · 2 events in 2 counties and zones

Extreme drought, fairly low relative humidities, and occasional brisk breezes, created conditions favorable for wildfires. 4 miles southeast of Hermitage in Bradley County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Extreme drought, fairly low relative humidities, and occasional brisk breezes, created conditions favorable for wildfires. The Singleton Creek Fire began on the afternoon of the 17th 6.4 miles southeast of Hermitage in Bradley County. The fire was controlled on the morning of the 19th. Altogether, 1573 acres burned, making this, by far, the largest wildfire so far this year in Arkansas. Also, it was the largest wildfire in Bradley County in 13 years. Most of the area burned belonged to a large timber company. The Ten Mile Creek Fire began on the afternoon of the 19th 1.8 miles southeast of Wilmar in Drew County. During the evening of the 19th, a few residents were evacuated on S. Allis Rd. and the fire forced the closing of U.S. 278 near Wilmar. The fire eventually burned up to the edge of Wilmar. It was controlled on the morning of the 20th, after burning 495 acres. Four structures at deer camps were destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 17, 1:46 PM CST, 14 minutes earlier.

Area forecast discussion, Sep 17, 1:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
246 PM CDT TUE SEP 17 2013

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
RIDGE OF HIGH PRESSURE ALONG THE GULF COAST WILL HOLD THROUGH AT
LEAST THURSDAY...WITH ONLY ISOLATED SHOWERS/THUNDERSTORMS IN THE
FORECAST. PRECIPITATION WILL TEND TO FORM IN NORTHERN/WESTERN
ARKANSAS AWAY FROM THE HIGH.

ON FRIDAY...SIGNIFICANT TROUGH WILL DIG SOUTHWARD THROUGH THE
MIDDLE OF THE COUNTRY...WITH THE HIGH SHUNTED TO THE SOUTHEAST. AT
THE SURFACE...A COLD FRONT WILL SWEEP INTO THE REGION. THERE
SHOULD BE ENOUGH MOISTURE IN PLACE FOR GOOD CHANCES OF SHOWERS AND
THUNDERSTORMS. CHANCES FOR WIDESPREAD PRECIPITATION WILL BE THE
HIGHEST FOR QUITE SOME TIME...WITH NOTHING SIMILAR SINCE MID-
AUGUST.

ABOVE NORMAL TEMPERATURES ARE EXPECTED AHEAD OF THE FRONT
WEDNESDAY/THURSDAY. CLOUDS/PRECIPITATION WILL KEEP READINGS
CLOSER TO NORMAL OR PERHAPS A LITTLE BELOW NORMAL ON FRIDAY.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE SATURDAY...WITH
COOLER AND DRIER AIR MOVING INTO THE STATE. TEMPERATURES WILL BE
AROUND NORMAL...WITH HIGHS IN THE 80S...AND OVERNIGHT LOWS AROUND
60. UPPER RIDGE WILL BUILD OVER THE REGION...AND KEEP RAIN CHANCES
OUT OF FORECAST THROUGH THE BEGINNING OF NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     65  89  67  91 /  10  10  10  20
CAMDEN AR         68  93  68  93 /  20  10  10  20
HARRISON AR       66  87  65  88 /  20  20  10  20
HOT SPRINGS AR    68  91  68  90 /  20  10  10  20
LITTLE ROCK   AR  67  91  68  92 /  10  10  10  20
MONTICELLO AR     68  93  69  92 /  20  10  10  20
MOUNT IDA AR      68  91  66  90 /  20  20  10  20
MOUNTAIN HOME AR  65  88  66  89 /  20  20  10  20
NEWPORT AR        66  90  67  91 /  10  10  10  20
PINE BLUFF AR     67  92  68  92 /  10  10  10  20
RUSSELLVILLE AR   67  91  67  91 /  20  20  10  20
SEARCY AR         65  90  67  91 /  10  10  10  20
STUTTGART AR      67  91  68  91 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Sep 17, 2:32 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
332 AM CDT TUE SEP 17 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
332 AM CDT TUE SEP 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH LATE THIS
AFTERNOON. HOWEVER...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER
WILL REMAIN LOW THROUGH TONIGHT.

WILDFIRE DANGER REMAINS IN THE MODERATE TO HIGH CATEGORY ACROSS THE
ENTIRE STATE AT THIS TIME. BURN BANS REMAIN IN PLACE ACROSS MANY
COUNTIES ACROSS CENTRAL AND SOUTHERN ARKANSAS BECAUSE OF THESE DRY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON
WEDNESDAY INTO THURSDAY. CHANCES FOR MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS INCREASE FOR FRIDAY AS A COLD FRONT DROPS SOUTH INTO
THE STATE. SOME STRONG STORMS COULD DEVELOP WITH THIS
ACTIVITY...ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THIS COLD FRONT WILL MOVE JUST SOUTH OF THE STATE BY SATURDAY
AFTERNOON...WITH DRIER CONDITIONS EXPECTED INTO EARLY NEXT WEEK
BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Bradley

When
September 17, 2:00 PM CST to September 19, 5:00 AM CST
Where
Bradley forecast zone
Reported by
Park/Forest Service
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Wildfire, Drew

When
September 19, 1:30 PM CST to September 20, 6:30 AM CST
Where
Drew forecast zone
Reported by
Park/Forest Service
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470219, 470220.